Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Feb 13, 2013, 10:20 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Feb 14, 2013, 7:00 PM EST. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2013, 10:20 AM EST (15:20 UTC)
- In effect from
- Feb 14, 2013, 7:00 PM EST
- Expired
- Feb 17, 2013, 10:05 AM EST
- In force
- 63 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 5.88 ft at Feb 14, 2013, 11:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
061 WGUS42 KCHS 131520 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1020 AM EST WED FEB 13 2013 GAC033-107-165-141520- /O.NEW.KCHS.FL.W.0002.130214T1800Z-000000T0000Z/ /MDVG1.1.ER.130214T1800Z.130218T0600Z.000000T0000Z.NO/ 1020 AM EST WED FEB 13 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 10 AM WEDNESDAY THE STAGE WAS 5.5 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 6.5 FEET BY EARLY MONDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$
8 follow-up statements
120 WGUS82 KCHS 140247 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 947 PM EST WED FEB 13 2013 GAC033-107-165-150247- /O.EXT.KCHS.FL.W.0002.130215T0000Z-000000T0000Z/ /MDVG1.1.ER.130215T0000Z.130218T1800Z.000000T0000Z.NO/ 947 PM EST WED FEB 13 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * FROM THURSDAY EVENING UNTIL FURTHER NOTICE. * AT 9 PM WEDNESDAY THE STAGE WAS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...EXPECTED TO RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 6.6 FEET BY MONDAY EARLY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$ GAC267-279-150247- /O.EXT.KCHS.FL.W.0001.000000T0000Z-130218T1800Z/ /REDG1.1.ER.130213T1230Z.130215T0000Z.130218T0600Z.NO/ 947 PM EST WED FEB 13 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM WEDNESDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
321 WGUS82 KCHS 141522 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1022 AM EST THU FEB 14 2013 GAC033-107-165-151522- /O.CON.KCHS.FL.W.0002.130215T0000Z-000000T0000Z/ /MDVG1.1.ER.130215T0000Z.130218T1800Z.000000T0000Z.NO/ 1022 AM EST THU FEB 14 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 10 AM THURSDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 6.6 FEET BY MONDAY EARLY AFTERNOON. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$ GAC267-279-151522- /O.EXT.KCHS.FL.W.0001.000000T0000Z-130218T0800Z/ /REDG1.1.ER.130213T1230Z.130215T0600Z.130217T2000Z.NO/ 1022 AM EST THU FEB 14 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM THURSDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 13.2 FEET AFTER MIDNIGHT THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
587 WGUS82 KCHS 150157 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 857 PM EST THU FEB 14 2013 SCC015-043-089-160157- /O.EXT.KCHS.FL.W.0003.130215T1648Z-000000T0000Z/ /JAMS1.1.ER.130215T1648Z.130216T1800Z.000000T0000Z.NO/ 857 PM EST THU FEB 14 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 8 PM THURSDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 10.8 FEET BY SATURDAY EARLY AFTERNOON. * AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE. $$
299 WGUS82 KCHS 151543 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EST FRI FEB 15 2013 SCC015-043-089-161543- /O.EXT.KCHS.FL.W.0003.130216T1200Z-000000T0000Z/ /JAMS1.1.ER.130216T1200Z.130218T0000Z.000000T0000Z.NO/ 1043 AM EST FRI FEB 15 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * FROM SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 9 AM FRIDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 10.7 FEET BY SUNDAY EVENING. * AT 10.0 FEET...WATER COVERS NUMEROUS LOGGING ROADS AND INUNDATES TIMBER LAND ADJACENT TO THE RIVER. MOST ACCESS POINTS TO WEE TEE STATE FOREST ARE CUT OFF. $$ GAC033-107-165-161543- /O.CON.KCHS.FL.W.0002.000000T0000Z-000000T0000Z/ /MDVG1.1.ER.130216T1200Z.130218T1800Z.000000T0000Z.NO/ 1043 AM EST FRI FEB 15 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 10 AM FRIDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 6.6 FEET BY MONDAY EARLY AFTERNOON. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$ GAC267-279-161543- /O.EXT.KCHS.FL.W.0001.000000T0000Z-130219T1000Z/ /REDG1.1.ER.130213T1230Z.130215T1800Z.130218T2200Z.NO/ 1043 AM EST FRI FEB 15 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM FRIDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL STAY AROUND 13.5 FEET TODAY THEN BEGIN A SLOW FALL.THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
234 WGUS82 KCHS 160244 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 944 PM EST FRI FEB 15 2013 GAC033-107-165-170244- /O.EXT.KCHS.FL.W.0002.000000T0000Z-130221T0600Z/ /MDVG1.1.ER.130217T0000Z.130218T1800Z.130220T1800Z.NO/ 944 PM EST FRI FEB 15 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 9 PM FRIDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 6.5 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$
057 WGUS82 KCHS 161524 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1024 AM EST SAT FEB 16 2013 SCC015-043-089-171524- /O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.130216T2200Z.130219T1200Z.000000T0000Z.NO/ 1024 AM EST SAT FEB 16 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 9 AM SATURDAY THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 10.9 FEET BY TUESDAY MORNING. * AT 10.0 FEET...WATER COVERS NUMEROUS LOGGING ROADS AND INUNDATES TIMBER LAND ADJACENT TO THE RIVER. MOST ACCESS POINTS TO WEE TEE STATE FOREST ARE CUT OFF. $$ GAC033-107-165-171524- /O.CON.KCHS.FL.W.0002.000000T0000Z-130221T0600Z/ /MDVG1.1.ER.130217T0600Z.130218T1200Z.130220T1800Z.NO/ 1024 AM EST SAT FEB 16 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 10 AM SATURDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 6.4 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$ GAC267-279-171524- /O.EXT.KCHS.FL.W.0001.000000T0000Z-130220T1400Z/ /REDG1.1.ER.130213T1230Z.130217T0000Z.130220T0200Z.NO/ 1024 AM EST SAT FEB 16 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM SATURDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 14.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE MIDNIGHT. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
360 WGUS82 KCHS 170154 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 854 PM EST SAT FEB 16 2013 SCC015-043-089-180154- /O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.130217T0330Z.130219T0600Z.000000T0000Z.NO/ 854 PM EST SAT FEB 16 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 8 PM SATURDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 10.8 FEET BY EARLY TUESDAY MORNING. * AT 10.0 FEET...WATER COVERS NUMEROUS LOGGING ROADS AND INUNDATES TIMBER LAND ADJACENT TO THE RIVER. MOST ACCESS POINTS TO WEE TEE STATE FOREST ARE CUT OFF. $$ GAC033-107-165-180154- /O.EXT.KCHS.FL.W.0002.000000T0000Z-130220T1800Z/ /MDVG1.1.ER.130218T0000Z.130219T0000Z.130220T0600Z.NO/ 854 PM EST SAT FEB 16 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 8 PM SATURDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 6.3 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$ GAC029-051-103-180154- /O.CON.KCHS.FL.W.0004.130217T1200Z-000000T0000Z/ /EDEG1.1.ER.130217T1200Z.130222T0000Z.000000T0000Z.NO/ 854 PM EST SAT FEB 16 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * FROM SUNDAY MORNING UNTIL FURTHER NOTICE. * AT 8 PM SATURDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 11.2 FEET BY THURSDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 9.0 FEET...THE PRIVATE CAMPING CLUB AND ACCESS ROAD OFF OLD JENKS TURNPIKE ARE FLOODED. $$ GAC109-180154- /O.ROU.KCHS.HY.S.0000.000000T0000Z-000000T0000Z/ /CNOG1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 854 PM EST SAT FEB 16 2013 FORECAST INFORMATION FOR CANOOCHEE RIVER NEAR CLAXTON. * AT 8 PM SATURDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 10.7 FEET AFTER MIDNIGHT TOMORROW. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
086 WGUS82 KCHS 171505 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EST SUN FEB 17 2013 SCC015-043-089-181505- /O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.130217T0405Z.130219T1800Z.000000T0000Z.NO/ 1005 AM EST SUN FEB 17 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 9 AM SUNDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 11.1 FEET BY TUESDAY EARLY AFTERNOON THEN BEGIN A SLOW FALL. * AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE. $$ GAC033-107-165-171535- /O.CAN.KCHS.FL.W.0002.000000T0000Z-130220T1800Z/ /MDVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1005 AM EST SUN FEB 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE OGEECHEE RIVER NEAR MIDVILLE. * AT 9 AM SUNDAY THE STAGE WAS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 5.8 FEET. THE RIVER WILL CONTINUE TO FALL TO 5.7 FEET BY TOMORROW MORNING. * AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON ALSO BECOMES COVERED. $$ GAC029-051-103-181505- /O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.130217T1215Z.130222T1200Z.000000T0000Z.NO/ 1005 AM EST SUN FEB 17 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 AM SUNDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.3 FEET BY FRIDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 12.0 FEET...THE BOTTOM FLOOR OF SEVERAL HOMES AT MORGANS BRIDGE BEGIN TO FLOOD. THE BOAT RAMP AND CAMPGROUND ALONG DASHERS LANDING ROAD NEAR EDEN ARE IMPACTED. $$ GAC267-279-181505- /O.EXT.KCHS.FL.W.0001.000000T0000Z-130222T2100Z/ /REDG1.1.ER.130213T1230Z.130217T1800Z.130222T0900Z.NO/ 1005 AM EST SUN FEB 17 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 AM SUNDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 15.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Feb 13, 7:50 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 13, 7:50 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
750 AM EST WED FEB 13 2013
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION THIS MORNING.
A COLD FRONT WILL SWEEP THROUGH THE AREA LATE TODAY...THEN HIGH
PRESSURE WILL BUILD ACROSS THE REGION THROUGH FRIDAY. A WEAK COLD
FRONT WILL MOVE THROUGH FRIDAY NIGHT...FOLLOWED BY A STRONGER COLD
FRONT LATE SATURDAY OR SATURDAY NIGHT. COOL HIGH PRESSURE WILL
THEN PREVAIL SUNDAY INTO MONDAY...BEFORE YET ANOTHER COLD FRONT
IMPACTS THE AREA NEXT TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE WARM FRONT WAS HUNG UP NEAR THE US-17 CORRIDOR OF THE
FORECAST AREA EARLY THIS MORNING...WITH A WAVE OF LOW PRESSURE
NEAR SAVANNAH. WHILE WE HAVE NOT SEEN MUCH ROTATION OF STORMS SO
FAR THIS MORNING...THERE DOES REMAIN A TORNADO WATCH FOR AREAS
SOUTH OF I-16 IN SE GA THROUGH 9 AM. THE RISK REMAINS QUITE
LOW...BUT NON-ZERO GIVEN BULK SHEAR OF 60 KT...HELICITY VALUES
CLOSE TO 400 M2/SECS...VGP OF 0.2 AND MLCAPES OVER 500 J/KG.
PATCHY FOG WILL ALSO IMPACT PARTS OF THE REGION THIS MORNING GIVEN
THE SATURATED GROUNDS AND LIGHT WIND FIELDS.
LOCALLY HEAVY RAINFALL AND A THREAT FOR ISOLATED SEVERE WEATHER
INCLUDING DAMAGING WIND GUSTS AND EVEN A BRIEF TORNADO WILL EXIST
NEAR THE WARM FRONT INTO THIS AFTERNOON. IF PRECIPITATION
COVERAGE DECREASES BY THIS AFTERNOON AS INDICATED BY
GUIDANCE...JUSTIFYING POPS TAPERING TO CHANCE THIS
AFTERNOON...TEMPERATURE RECOVERY WITHIN THE WARM SECTOR COULD
PRODUCE MLCAPES AS HIGH AS 500-1000 J/KG ACROSS SOUTHERN/EASTERN
COUNTIES THIS AFTERNOON...PERHAPS SUPPORTING ISOLATED SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS AS THE COLD FRONT PRESSES
INTO THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TONIGHT...A STRONG SHORT WAVE ALOFT LIFTS OFF THE DELMARVA PENINSULA
AND MID-ATLANTIC REGIONS...WITH IT/S ASSOCIATED SURFACE COLD FRONT
TO INTENSIFY SOUTH OF LONG ISLAND. THE TRAILING COLD FRONT FROM THIS
LOW SWEEPS THROUGH THE LOCAL VICINITY DURING THE EVENING...FINALLY
BRINGING AN END TO OUR WET PATTERN. COLDER AIR WILL PROGRESSIVELY
WORK ITS WAY IN...AS 850 MILLIBAR TEMPS WILL PLUNGE DOWN TO 2-4C BY
THURSDAY NIGHT. THIS RESULTS IN A LARGE DIURNAL RANGE FROM
TODAY...WITH LOWS DOWN INTO THE UPPER 30S TO MID 40S. WHILE DEEP
LAYERED CLOUD COVER DIMINISHES...CIRRIFORM CLOUDS WILL
REMAIN...GENERATED BY THE PERSISTENT UPPER LEVEL JET ATOP THE
FORECAST AREA.
THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE WILL BUILD IN FROM THE
NORTHERN GULF COAST STATES...AS A QUASI-ZONAL FLOW DEVELOPS ALOFT.
ALTHOUGH THERE IS A SHEARED OUT VORT LOBE THAT SWINGS ON THROUGH
LATE THURSDAY...THERE IS AN ABSENCE OF MOISTURE...THUS NO REASON TO
MENTION ANY RAINFALL. TEMPS WILL BE MUCH MORE TYPICAL OF THIS TIME
OF YEAR WITH LINGERING CIRRUS CLOUDS TO THIN OUT AS THE UPPER LEVEL
JET BEGINS TO PULL AWAY INTO THE ATLANTIC.
FRIDAY...A BROAD TROUGH BEGINS TO TAKE SHAPE ALOFT OVER MUCH OF THE
CONTINENTAL UNITED STATES EAST OF THE ROCKIES...WHILE SURFACE HIGH
PRESSURE REMAINS SITUATED ACROSS SOUTHERN SC AND SE GA. A WEAK COLD
FRONT WILL CROSS THE APPALACHIAN MOUNTAIN CHAIN LATE IN THE
DAY...AND PLENTIFUL SUNSHINE ALONG WITH WEAK COMPRESSIONAL HEATING
IN ADVANCE OF THE FRONT AND SOME DOWNSLOPING COMPONENT TO THE
SYNOPTIC FLOW WILL BOOST HIGHS INTO THE MID AND UPPER 60S AWAY FROM
THE COAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT THROUGH SUNDAY NIGHT...A PHASING OF THE LONG WAVE
PATTERN TRANSPIRES ALOFT INTO SATURDAY...WITH A HIGHLY
AMPLIFIED...YET NARROW AND FAST MOVING SHORT WAVE TROUGH TO PASS
THROUGH SATURDAY NIGHT INTO EARLY SUNDAY. THIS ALLOWS FOR THE
PASSAGE OF AN ARCTIC COLD FRONT OVER THE WEEKEND. IT WILL BE A DRY
AND NOTICEABLY COOLER DAY ON SATURDAY...THEN THE FORECAST BEGINS
SOMEWHAT PROBLEMATIC FOR SATURDAY NIGHT INTO EARLY SUNDAY. QUESTIONS
ABOUND AS TO WHETHER OR NOT THERE WILL BE AN MOISTURE RETURN FOR THE
UPPER DYNAMICS TO WORK WITH AS THE STRONG SHORT WAVE TROUGH SHIFTS
THROUGH...AND HOW QUICK DOES THE COLD AIR ARRIVE SHOULD THERE BE
ENOUGH MOISTURE TO GENERATE ANY PRECIPITATION. ODDS PRESENTLY FAVOR
A SLIGHT CHANCE OF SHOWERS EARLY SATURDAY NIGHT...BEFORE DRIER AND
COLDER AIR MOVES IN FOR AFTER MIDNIGHT INTO EARLY SUNDAY.
HOWEVER...THERE ARE SOME HINTS THAT THE COLDER AIR COULD CATCH UP
WITH THE LINGERING MOISTURE TO PERHAPS PRODUCE A LITTLE LIGHT SNOW
OR FLURRIES. THIS BEARS SOME WATCHING IN LATER FORECAST PERIODS...TO
SEE IF ANY MODEL CONSISTENCY DEVELOPS. TEMPS WILL BE CONSIDERABLY
COLDER SATURDAY NIGHT AND SUNDAY NIGHT...WITH FREEZING TEMPS LIKELY
ACROSS MANY INTERIOR SECTIONS TO OCCUR.
MONDAY THROUGH TUESDAY...HIGH PRESSURE ACROSS THE REGIONS MONDAY WILL
PUSH EAST INTO THE ATLANTIC IN ADVANCE OF ANOTHER COLD FRONT THAT
LOOKS TO AFFECT THE AREA TUESDAY. WARMER CONDITIONS WILL MAKE A
RETURN AND RAIN CHANCES WILL BE ON THE INCREASE LATE IN THE FORECAST
PERIOD.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
THE 12Z TAF PACKAGE ENCOMPASSES A COMPLEX PERIOD. INITIALLY...
WIDESPREAD RAIN NORTH OF A WARM FRONT WILL BE HEAVY AT TIMES AND
WILL BE ACCOMPANIED BY FLIGHT CONDITIONS RANGING FROM MVFR TO
LIFR. ELEVATED THUNDERSTORMS COULD IMPACT KSAV AND KCHS AT ANY
TIME THROUGH THIS MORNING. HOWEVER...PRECISE TIMING WILL REMAIN
DIFFICULT AND HAVE OPTED TO ISSUE AMENDMENTS AS REQUIRED TO
ADDRESS NEAR TERM CONVECTIVE TRENDS.
MAINTAINED LOW LEVEL WIND SHEAR TO ACCOUNT FOR SW WINDS AROUND 40
KT JUST ABOVE THE SURFACE.
NORTHWARD PROGRESS OF THE WARM FRONT WILL TURN WINDS TO THE S/SW
AND SHOULD EVENTUALLY USHER IMPROVING CEILINGS/VISIBILITY LATER
THIS MORNING...AND PREVAILING VFR CONDITIONS SHOULD DEVELOP BY
LATE MORNING/EARLY AFTERNOON. HOWEVER...ADDITIONAL
SHOWERS/THUNDERSTORMS MAY DEVELOP AHEAD OF AN ADVANCING COLD
FRONT...AND WILL CONTINUE TO MONITOR.
THIS EVENING...POST COLD FROPA CONDITIONS SHOULD RETURN TO VFR
WITH NO ADDITIONAL FLIGHT RESTRICTIONS EXPECTED.
EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH THE WEEKEND. GUSTY
SURFACE WINDS AND/OR WIND SHEAR WILL BECOME A CONCERN SATURDAY NIGHT
INTO SUNDAY.
&&
.MARINE...
A WARM FRONT WILL CONTINUE TO LIFT NORTH THROUGH THE WATERS THIS
MORNING. TO START...WINDS WILL VARY GREATLY ACROSS THE
REGION...RANGING FROM S/SW WITH SMALL CRAFT ADVISORY GUSTS ACROSS
GA WATERS TO NE 10-15 KT ACROSS NORTHERN SC WATERS INCLUDING
CHARLESTON HARBOR. THEN...AS THE WARM FRONT PUSHES THROUGH SC
WATERS GUIDANCE DEPICTS SMALL CRAFT ADVISORY SW WINDS ACROSS ALL
WATERS BY AFTERNOON. SEAS WILL BUILD TO AS HIGH AS 4-6 FT WITHIN
NEARSHORE WATERS AND 7-8 FT BEYOND 20 NM. SOME OF THE STORMS
MOVING OFF THE COAST WILL PRODUCE DAMAGING WINDS AND/OR ISOLATED
WATERSPOUTS TODAY. ADDITIONALLY...LIGHT ONSHORE WINDS AND THE
WARM AND FULLY SATURATED AIR MOVING OVER THE COOLER SHELF WATERS
AND IN CHARLESTON HARBOR WILL PRODUCE PATCHES OF FOG OVER
AM330-350-352 THROUGH THE MORNING.
TONIGHT...THE COLD FRONT CLEARS THE WATERS EARLY ON...AS LOW
PRESSURE OFF THE DELMARVA DEEPENS AND PULLS OFF TO THE NE. ALTHOUGH
THE 25-30 KT LOW LEVEL JET PULLS AWAY OVERNIGHT...CONSTANT AND
STEADY ISALLOBARIC PRESSURE RISES AND COLD ADVECTION WILL ALLOW FOR
A CONTINUATION OF THE ONGOING SCA/S. ANY LINGERING CONVECTION IN THE
EVENING WILL END QUICKLY WITH THE PASSAGE OF THE COLD FRONT.
THURSDAY THROUGH THURSDAY NIGHT...MARINE CONDITIONS WILL BE ON THE
QUIET SIDE AND UNDER THE INFLUENCE OF HIGH PRESSURE THAT BUILDS
EASTWARD FROM THE NORTHERN GULF COAST REGION.
FRIDAY THROUGH SUNDAY...HIGH PRESSURE WILL HOLD ACROSS THE LOCAL
WATERS FRIDAY...THEN GIVES WAY TO A WEAK COLD FRONT FRIDAY NIGHT. A
STRONGER ARCTIC COLD FRONT THEN APPROACHES LATE SATURDAY...MOVING
THROUGH SATURDAY NIGHT. THIS IS FOLLOWED BY STRONG HIGH PRESSURE
FROM THE WEST ON SUNDAY. COLD ADVECTION BEHIND THE INITIAL FRONT MAY
ALLOW FOR SCA CONDITIONS FRIDAY NIGHT INTO EARLY SATURDAY...BUT MUCH
STRONGER COLD ADVECTION IN WAKE OF THE SECOND COLD FRONT SATURDAY
NIGHT WILL LEAD TO SOLID SCA/S WITH EVEN AN OUTSIDE CHANCE OF GALES
INTO SUNDAY.
MONDAY...HIGH PRESSURE WILL SET ATOP THE WATERS MONDAY...THEN SHIFT
FURTHER EAST ACROSS THE ATLANTIC IN ADVANCE OF YET ANOTHER COLD
FRONT MONDAY NIGHT. ALTHOUGH THERE IS AN ENHANCEMENT OF THE GRADIENT
BETWEEN THE ATLANTIC RIDGE AND THE UPSTREAM COLD FRONT LATE MONDAY
NIGHT...SCA/S ARE NOT EXPECTED AT THIS TIME.
&&
.HYDROLOGY...
AFTER THE CONSIDERABLE RAINFALL OF RECENT DAYS AT LEAST SOME OF THE
LOCAL RIVERS WILL EITHER APPROACH FLOOD STAGE OR REACH FLOOD STAGE
THE SECOND HALF OF THIS WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ330-
352-354.
SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ350-374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BDC/SPR
MARINE...
HYDROLOGY...Hazardous weather outlook, Feb 13, 9:23 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 923 AM EST WED FEB 13 2013 AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-141430- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 923 AM EST WED FEB 13 2013 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY HAZARD. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED WEATHER INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-141430- CHARLESTON HARBOR- 923 AM EST WED FEB 13 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE WEATHER...A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY HAZARD. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED WEATHER INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Feb 13, 6:24 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 AM EST WED FEB 13 2013
GAZ137>141-131200-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
624 AM EST WED FEB 13 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 700 AM EST...
AT 621 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES SOUTHWEST OF TIBET...MOVING EAST AT 45
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8138 3130 8140 3131 8144 3133 8144
3139 8157 3145 8162 3147 8162 3156 8170
3158 8170 3164 8180 3171 8120 3169 8113
3163 8112 3155 8117 3151 8117 3140 8125
3138 8125 3137 8127 3131 8125 3129 8129
TIME...MOT...LOC 1124Z 269DEG 40KT 3152 8171Local storm report, Feb 13, 8:09 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 AM EST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
02/13/2013 M40 MPH AMZ354 GA BUOY
BUOY 41008 MEASURED A WIND GUST OF 35 KNOTS.
&&
EVENT NUMBER CHS1300015
BDCSpecial weather statement, Feb 13, 8:55 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 855 AM EST WED FEB 13 2013 GAZ087-088-101-118-119-SCZ040-042>045-047>052-131600- JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 855 AM EST WED FEB 13 2013 AREAS OF FOG WILL IMPACT MUCH OF SOUTHERN SOUTH CAROLINA AND FAR EASTERN GEORGIA THROUGH LATE THIS MORNING DUE TO A WARM FRONT JUST TO THE SOUTH. VISIBILITIES WILL BE REDUCED TO AS LOW AS ONE QUARTER MILE AT TIMES. A DENSE FOG ADVISORY MAY EVENTUALLY BE ISSUED SHOULD THE FOG PERSIST ANY LONGER. MOTORISTS ARE URGED TO USE CAUTION WHEN DRIVING THIS MORNING. SLOW DOWN AND USE LOW BEAM HEADLIGHTS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:57 AM EST | Special Weather Statement | CHS | Bryan, Chatham | 48 min |
| Feb 13, 6:24 AM EST | Special Weather Statement | CHS | McIntosh | 36 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.